Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 24, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 4, 2015, 10:22 AM HST for Kalawao County, Hawaii. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2015, 10:22 AM HST (20:22 UTC)
- Expired
- Nov 5, 2015, 3:32 AM HST
- In force
- 17 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWHW70 PHFO 042022 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1022 AM HST WED NOV 4 2015 ...WIND ADVISORY FOR HALEAKALA SUMMIT TODAY... HIZ022-050400- /O.NEW.PHFO.WI.Y.0024.151104T2022Z-151105T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1022 AM HST WED NOV 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH 6 PM. * WINDS...EAST 25 TO 45 MPH WITH GUSTS TO 60 MPH * IMPACTS...LOOSE OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
2 follow-up statements
948 WWHW70 PHFO 050330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 530 PM HST WED NOV 4 2015 ...WIND ADVISORY FOR HALEAKALA SUMMIT... HIZ022-051600- /O.EXT.PHFO.WI.Y.0024.000000T0000Z-151105T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 530 PM HST WED NOV 4 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * TIMING...THROUGH 6 PM. * WINDS...EAST 25 TO 45 MPH WITH GUSTS TO 60 MPH * IMPACTS...LOOSE OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
688 WWHW70 PHFO 051332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST THU NOV 5 2015 HIZ022-051445- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-151105T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 332 AM HST THU NOV 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS HALEAKALA SUMMIT HAVE DECREASED DRAMATICALLY THIS MORNING AND ARE EXPECTED TO CONTINUE DECREASING THROUGH THIS AFTERNOON. THE WIND ADVISORY IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 4:00 AM HST, 6 hours 22 minutes earlier.
Area forecast discussion, Nov 4, 4:00 AM HST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED NOV 4 2015 .SYNOPSIS... MODERATE TRADE WINDS TODAY MAY DIMINISH SLIGHTLY BY TONIGHT. RAINFALL DURING THIS TIME SHOULD BE LIGHT...AND FOCUSED MAINLY OVER WINDWARD SLOPES. AROUND THURSDAY MORNING...A FRONT WILL BRING WIDESPREAD SHOWERS AND STRONGER TRADE WINDS. BOTH WIND SPEEDS AND WINDWARD SHOWERS THEN WILL REMAIN ON THE HIGH SIDE INTO NEXT WEEK. && .DISCUSSION... SURFACE OBSERVATIONS AROUND THE MAIN HAWAIIAN ISLANDS REPORTED MODERATE TO LOCALLY STRONG TRADE WINDS. AS USUAL...ACCELERATION AROUND THE ISLANDS OF MAUI AND HAWAII COUNTIES PRODUCED LOCALLY HIGHER SPEEDS OVER SURROUNDING WATERS. TRANSIENT CIRRUS AND CIRROSTRATUS COVER FROM THE SOUTHWEST THINNED OVERNIGHT...BUT STILL MAY BE SIGNIFICANT THROUGH THIS MORNING. THE AIR MASS REMAINED RELATIVELY DRY...AND SUBSIDENCE FROM A SPRAWLING MID-LEVEL RIDGE TENDED TO SUPPRESS LOW CLOUD DEVELOPMENT...SO RAIN GAUGES REPORTED ONLY SPARSE ACCUMULATION ACROSS THE STATE. THERE SHOULD BE LITTLE CHANGE THROUGH THE DAY. A STATIONARY FRONT TO THE NORTHWEST OF THE STATE SHOULD HAVE LITTLE TO NO LOCAL EFFECT. HOWEVER...A WEAKENING COLD FRONT APPROACHING FROM THE NORTHEAST WILL BRING A SURGE OF MODERATE TO STRONG TRADE WINDS FROM LATE TONIGHT INTO THURSDAY MORNING. GUIDANCE AGREED THAT A SOLID MASS OF WATER VAPOR WILL ACCOMPANY THE FRONT...AND OROGRAPHIC FORCING ALONG WINDWARD SLOPES SHOULD BE QUITE VIGOROUS...BUT CONTINUED RIDGING ALOFT WILL TEND TO LIMIT SHOWER POTENTIAL SOMEWHAT. ALSO...PASSING THROUGH THE SUBTROPICAL RIDGE WILL WEAKEN THE FRONT. NO DOUBT THE FRONTAL PASSAGE WILL REPRESENT THE MOST DRAMATIC WEATHER OF THE WEEK...BUT IT PROBABLY WILL NOT BE A MAJOR RAIN EVENT. IN ANY CASE...THE MOISTER AIR MASS WILL LINGER AT LEAST THROUGH THE WEEKEND... AND THE MODERATELY STRONG TRADE WINDS WILL CONTINUE TO BUILD ACTIVE SHOWERS ALONG WINDWARD SLOPES INTO NEXT WEEK. CHANGES TO THE STRUCTURE OF THE MID-LEVEL RIDGE WELL TO THE NORTH SHOULD HAVE LITTLE LOCAL EFFECT. && .MARINE... A SMALL CRAFT ADVISORY /SCA/ REMAINED IN EFFECT FOR MOST WATERS AROUND MAUI AND HAWAII COUNTIES. SPEEDS MAY DROP BELOW THE SCA THRESHOLD TONIGHT... ALTHOUGH THIS OUTCOME IS LOOKING LESS LIKELY. IT MAY BE NECESSARY TO EXTEND THE SMALL CRAFT ADVISORY INTO TONIGHT IF THE WINDS STAY AS STRONG AS RECENT GUIDANCE SUGGESTED. IN ANY CASE...SPEEDS SHOULD REBOUND ON THURSDAY...AND THEN STAY ON THE HIGH SIDE THROUGH THE WEEKEND. THE ADVISORY ALSO MAY EXPAND TO OTHER AREAS AS SPEEDS INCREASE. SMALL NORTH AND NORTHWEST SWELLS ARE EXPECTED TO PRODUCE MODERATE SURF THROUGH THURSDAY...BUT HEIGHTS SHOULD REMAIN BELOW THE THRESHOLD FOR A HIGH SURF ADVISORY. SMALL SOUTH SWELLS ALSO WILL ARRIVE THROUGH THURSDAY... BUT A SWELL WITH A LONGER PERIOD ARRIVING FRIDAY COULD PRODUCE SURF NEAR ADVISORY LEVELS ON SATURDAY. A LONG FETCH OF TRADE WINDS UPWIND OF THE ISLANDS WILL BRING INCREASING SHORT-PERIOD SURF TO SHORES FACING EAST AND NORTHEAST THROUGH THE WEEK. PEAK SURF HEIGHTS MAY APPROACH ADVISORY LEVELS FROM THURSDAY THROUGH THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && RYSHKO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.